MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X1.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X1.5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0201
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The purpose of this mdr submission is to report the findings of the device investigation.Based on the product analysis of the device received, the embolic coil was found stretched.Section d2b ¿ procode: krd/hcg.A non-sterile og cmplx xtrasoft coil 2x1.5 was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found still attached to the support coil inside and protruded from the introducer.No appearance of damages was observed.Microscopic inspection was performed, and the embolic coil was found slightly stretched.No other damages were noted.One (1) kinked and opened condition was noted on the introducer of the delivery system precluding the zipping functionality and leaving the support coil exposed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue regarding the coil being unable to be re-sheathed was confirmed based on the damaged condition of the introducer.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.The stretched condition of the coil was not originally reported and the exact time of this occurrence cannot be determined; however, this is not considered related to the issue encountered during the procedure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendation: ¿ firmly hold the exposed portion of the delivery tube with one hand.Simultaneously, grasp the introducer just distal to the stopper with the other hand and slide the coil introducer proximally along the delivery tube until the coil introducer has stripped itself from the delivery tube up to the zipper.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an intra cranial coil embolization, a 2x1.5 orbit galaxy xtrasoft coil did not resheath.The surgery was delayed by 5 minutes due to the event.The device was removed easily without additional intervention and another coil was used.The procedure was successfully completed.Based on the product analysis of the device received, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If the product is returned or information is provided at a later date, the complaint file will be updated and the product investigation will be performed and a supplemental 3500a report will be submitted.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-jan-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.00mm x 2.50cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the coil was returned outside the introducer.Microscopic inspection was performed.Under magnification, as seen in the photo included in the complaint, the embolic coil was found to be severely stretched on the distal portion.However, this remains attached to the resistance heating (rh) coil, which was noted to be not softened.No other damages were noted in the device.The issue regarding the embolic coil being stretched was confirmed during the microscopical inspection.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to the rotative hemostasis valve (rhv) being fastened too tightly and the introducer tip and microcatheter hub being misaligned.Also, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, resulting in coil stretching.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the limited information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30762293) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2X1.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17739135
Report Number3008114965-2023-00660
Device Sequence Number17516055
Product Code KRD
UDI-Device Identifier10886704030539
UDI-Public10886704030539
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number640CX0201
Device Lot Number30729841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer12/11/2023
01/02/2024
01/29/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date12/11/2023
01/02/2024
01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown